While the treatment is mostly supportive, we report an unusual case of administering intravenous lipid emulsion (ILE) as part of resuscitative efforts to hasten neurological recovery from spinal shock.
A 29-year-old male presented to our emergency department with complaints of a left frontal headache, similar to his prior headaches. He also reported about 30 minutes of facial and tongue numbness, left arm weakness, slurred speech and changes in hearing that had resolved prior to his arrival.
This case report documents how a 14-year-old boy, who presented with an avulsion of the lesser trochanter of the proximal femur following a seemingly atraumatic shot put session at a track and field event, was diagnosed and successfully treated with a conservative approach.
This condition is generally diagnosed in adults by the observance of the four Kanavel signs. Application of the Kanavel signs to diagnosis in the pediatric population, however, is of unknown utility. We present the case of a 13-month-old male with pyogenic flexor tenosynovitis who presented with all four of the Kanavel signs.
While used primarily to assess for the complication of obstruction and hydronephrosis, POCUS may also detect signs of EPN and prompt surgical consultation for nephrectomy. We present a case in which the emergency physician diagnosed EPN by POCUS in a patient with septic shock and pyelonephritis.
We discuss a case of WE in a 63-year-old female with no history of chronic alcohol abuse, who presented with bilateral opthalmoplegia that resolved after intravenous thiamine administration. This case report highlights the varied clinical settings other than chronic alcohol abuse in which the diagnosis of WE should be considered.
This is a case report of a patient with an unusual presentation of an inferior vena cava (IVC) filter migration with a delayed presentation, and without electrical or valvular abnormalities. We discuss considerations and potential complications from IVC filter placement from the emergency physician perspective.
This case highlights consequences of VPA toxicity; it also demonstrates an opportunity to improve patient safety and high-value care by collaborating with outpatient pharmacies in the medication reconciliation process upon hospital discharge.
A 55-year-old man with no cardiac history collapsed at work. Bystander cardiopulmonary resuscitation (CPR) was initiated promptly, and initial rhythm on emergency medical services (EMS) personnel arrival was asystole.
We describe the case of a 29-year-old previously healthy man who presented to an urban emergency department (ED) in the North Central U.S. with fever, hip pain, severe hypoxemia, and diffuse pulmonary infiltrates.
A 38 year old female with a history of a right foot drop after medial facetectomies (L4-L5, L5-S1) and micro-discectomy (L4-L5) eight weeks prior presented to the emergency department (ED) with two weeks of headache and neck pain.